Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 143, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 9, 2011, 3:47 PM EDT for Lycoming County, Sullivan County, Tioga County, Pennsylvania. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2011, 3:47 PM EDT (19:47 UTC)
- Expired
- Jun 9, 2011, 4:45 PM EDT
- In force
- 58 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Lycoming County, PA, Sullivan County, PA, Tioga County, PA
The radar
The Binghamton radar (KBGM), 103 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 12:53 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1369 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
074
WUUS51 KCTP 091947
SVRCTP
PAC081-113-117-092045-
/O.NEW.KCTP.SV.W.0143.110609T1947Z-110609T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
347 PM EDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SULLIVAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
SOUTHERN TIOGA COUNTY IN NORTH CENTRAL PENNSYLVANIA...
NORTHERN LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 445 PM EDT
* AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
MORRIS TO SHUNK...MOVING EAST AT 40 MPH. THESE STORMS ARE CAPABLE
OF PRODUCING QUARTER SIZE HAIL.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ENGLISH CENTER AROUND 355 PM EDT...
BUTTONWOOD AROUND 400 PM EDT...
TROUT RUN AROUND 405 PM EDT...
RALSTON AROUND 415 PM EDT...
BARBOURS AROUND 430 PM EDT...
LINCOLN FALLS AROUND 435 PM EDT...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 220...
STATE ROAD 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 4167 7688 4161 7687 4154 7621 4131 7630
4137 7754 4169 7745
TIME...MOT...LOC 1947Z 279DEG 33KT 4159 7729 4153 7675
$$
FORECASTER: DANGELO1 follow-up statement
792
WWUS51 KCTP 092039
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
439 PM EDT THU JUN 9 2011
PAC117-092048-
/O.CAN.KCTP.SV.W.0143.000000T0000Z-110609T2045Z/
TIOGA PA-
439 PM EDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TIOGA COUNTY IS
CANCELLED...
THE STORMS THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED
OUT OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL PENNSYLVANIA.
LAT...LON 4131 7630 4137 7754 4155 7710 4155 7697
4157 7693 4159 7680 4154 7621
TIME...MOT...LOC 2038Z 279DEG 33KT 4140 7619
$$
PAC081-113-092045-
/O.CON.KCTP.SV.W.0143.000000T0000Z-110609T2045Z/
SULLIVAN PA-LYCOMING PA-
439 PM EDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHERN LYCOMING AND SULLIVAN COUNTIES...
AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL NEAR RICKETTS GLEAN STATE PARK AND OTHER STORMS ACROSS NORTHERN
LYCOMING COUNTY AS WELL. THE STORMS WERE MOVING TO THE EAST AT 40
MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THE STORM...STAY INDOORS AWAY FROM WINDOWS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 4131 7630 4137 7754 4155 7710 4155 7697
4157 7693 4159 7680 4154 7621
TIME...MOT...LOC 2038Z 279DEG 33KT 4140 7619
$$
FORECASTER: DANGELOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:53 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 9, 1:53 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
153 PM EDT THU JUN 9 2011
.SYNOPSIS...
ANOTHER HAZY HOT AND HUMID DAY IS IN STORE FOR THE REGION AND
THERE WILL THE CHANCE FOR SOME GUSTY AFTERNOON SHOWERS AND
THUNDERSTORMS AS A COLD FRONT MOVES INTO THE AREA. THE COLD FRONT
WILL LIKELY STALL NEAR OR JUST SOUTH OF THE MASON DIXON LINE
BEFORE LIFTING BACK NORTH ACROSS PENNSYLVANIA FRIDAY INTO
SATURDAY. WITH THIS FRONT NEARBY...UNSETTLED CONDITIONS WILL
PREVAIL FOR THE UPCOMING WEEKEND. DRIER AND COOLER CONDITIONS WILL
FOLLOW FOR MONDAY INTO TUE. THERE WILL BE A CHANCE OF SHOWERS AND
THUNDERSTORMS WITH A LOW PRESSURE SYSTEM MOVING EASTWARD TOWARD PA
SOMETIME AROUND THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
UPDATE FOR SEVERE THUNDERSTORM WATCH #451 IN EFFECT UNTIL 00Z.
POSTED A HEAT ADVISORY FOR OUR SERN ZONES NOON-8 PM TODAY...WITH
HEAT INDICES IN THE 100-103F RANGE FOR UP TO SEVERAL HOURS THIS
AFTERNOON.
TAKEN FROM LATEST SWOMCD...MESOSCALE DISCUSSION...
TRENDS ARE BEING MONITORED FOR AN INCREASING SEVERE THUNDERSTORM
THREAT. ONE OR MORE WATCHES WILL PROBABLY BE NEEDED BY THE 16-18Z
TIME FRAME.
INHIBITION FOR THE POTENTIALLY MODERATE TO STRONGLY UNSTABLE
BOUNDARY LAYER PRESENT ACROSS MUCH OF THE REGION IS GRADUALLY
WEAKENING WITH DAYTIME HEATING. THIS IS OCCURRING AS WEAK MID-LEVEL
HEIGHT FALLS...ASSOCIATED WITH A SERIES OF SHORT WAVE IMPULSES ON
THE SOUTHERN FRINGE OF THE STRONGER WESTERLIES...BEGINS TO SPREAD TO
THE EAST OF THE LOWER GREAT LAKES REGION. UPPER SUPPORT...COUPLED
WITH PRE-FRONTAL LOW-LEVEL FORCING ALONG INLAND ADVANCING LAKE
BREEZES AND FAVORABLE OROGRAPHY...ARE EXPECTED TO SUPPORT THE
INITIATION OF STORMS WITHIN THE NEXT HOUR OR TWO... INCREASING
THROUGH THE 17-19Z TIME FRAME. ALTHOUGH WESTERLY DEEP LAYER FLOW
FIELDS AND SHEAR WILL REMAIN RATHER MODEST /25-35 KT/...AS LOW-LEVEL
LAPSE RATES CONTINUE TO STEEPEN...THERMODYNAMIC PROFILES WILL BECOME
SUFFICIENT TO SUPPORT THE RISK FOR LARGE HAIL AND LOCALLY DAMAGING
WINDS.
.
LATEST MESO GRAPHICS SHOW 3000-4000J OF CAPE WITH WEAKENING
INHIBITION. MID LEVEL TEMPS STILL EXCEED 8C BUT ARE EVENTUALLY
FORECAST TO COOL DOWN. LOW LEVEL ENVIRONMENT REMAINS UNFAVORABLE
AS FAR AS CONVERGENCE GOES WITH THE FRONT CONFINING BEST
CONVERGENCE TO AREAS NORTH OF THE BORDER. SO OVER THE NEXT FEW
HOURS INITIATION WILL LIKELY BE MAINLY OROGRAPHIC WITH THE LAKE
BREEZE EVENTUALLY HELPING DEVELOP MORE OF A LINE OF CONVECTION AS
THE AFTERNOON HEATS UP AND THE MID LEVELS CHILL OUT.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM FRIDAY/...
THE RATHER STRONG COLD FRONT FOR EARLY JUNE WILL DRIFT SOUTH
ACROSS THE AREA TONIGHT/FRI MORNING...BUT FLOW ALOFT GOES NEARLY
ZONAL...SO THIS BOUNDARY WILL ESSENTIALLY STALL OUT NEAR OR JUST
TO THE SOUTH OF THE MASON/DIXON LINE FRIDAY.
THE BULK OF THE COOLING/DRIER DEWPOINT AIR BEHIND THIS FRONT WILL
OCCUR ACROSS NRN PENN. A 6-8C MEAN 925-850MB TEMP GRADIENT WILL
OCCUR BETWEEN THE NEW YORK BORDER...AND MASON...DIXON LINE FRIDAY
AFTERNOON AND EVENING. THIS WILL YIELD MAX TEMPS ONLY IN THE MID
70S ACROSS THE NRN MTNS...WITH THE MERCURY BETWEEN 85-90F ACROSS
THE SERN VALLEYS. THE CLOSE PROXIMITY OF THE QUASI-STNRY FRONT AND
COOLER TEMPS ALOFT WILL FAVOR SCATTERED AFTERNOON SHOWERS AND
TSRA...ESPECIALLY ACROSS THE SOUTHERN HALF OF PENN.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
THE FRONTAL BOUNDARY WILL LIFT BACK TO THE NE ACROSS CENTRAL PENN
AND THE SUSQ VALLEY FRIDAY NIGHT AND SATURDAY BRINGING
ADDITIONAL...SCATTERED SHOWERS AND TSRA.
THE APPROACH OF A COLD FRONT FROM THE MIDWEST WILL HELP TO RAMP UP
THE AREAL COVERAGE AND INTENSITY OF TSRA LATER SAT AFTERNOON AND
EVENING...AS A RIBBON OF STEEPER MID LEVEL LAPSE RATES /AND PRECIP
WATER APPROACHING 2 INCHES/ PUSHES INTO CENTRAL PENN.
MAY DECIDE TO INCREASE POPS INTO THE LIKELY RANGE FOR MUCH OF THE
FCST AREA SAT AFTERNOON/EARLY SAT NIGHT.
THE COLD FRONT SHOULD CROSS THE COMMONWEALTH SUNDAY MORNING.
PRECIP CHANCES AND LLVL MOISTURE WILL GRADUALLY DECREASE FROM WEST
TO EAST IN THE WAKE OF THE CFROPA DURING THE DAY SUNDAY.
MONDAY AND TUE LOOK MAINLY DRY.
SOME CHC OF A SHOWER OR STORM FOR NEXT WED...BASED ON 12Z GFS.
FOR NOW...WENT LOW CHC.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
MVFR HZ FROM EARLIER TODAY HAS DISSIPATED ACROSS THE REGION AS OF
THE 18Z ISSUANCE. THE PRIMARY CONCERN FOR THE REMAINDER OF THE DAY WILL
BE THE DEVELOPMENT OF WIDELY SCATTERED SHRA/TSRA AHEAD OF AN
ADVANCING COLD FRONT. STORMS MAY BECOME SEVERE IN THE FAVORABLE
CONDITIONS PROVIDED BY THE WARM AND HIGHLY UNSTABLE AIR MASS.
TSTMS ARE ALREADY BEGINNING TO DEVELOP ACROSS THE NORTHERN TIER AS
OF 18Z AND WILL CONTINUE TO BUILD ACROSS THE REGION THROUGH 03Z.
AFTER THE FRONT MOVES THROUGH TONIGHT...MVFR/IFR BR AND HZ IS EXPECTED
TO RETURN TO MUCH OF THE REGION. ISOLATED CASES OF LIFR CEILINGS
ARE ALSO POSSIBLE BEFORE 12Z. HAZE WILL LINGER ACROSS MUCH OF THE
STATE ONCE AGAIN...ESPECIALLY WHERE RAIN FALLS THIS AFTERNOON.
UNSETTLED WEATHER IS EXPECTED TO RETURN TOMORROW
AFTERNOON...REMAINING IN PLACE FOR MUCH OF THE WEEKEND.
OUTLOOK...
THU NIGHT...MVFR NW / VFR SE. TSTMS LIKELY...REDUCING CIGS/VSBYS.
FRI-SUN...PRIMARILY VFR. SCT SHRA/TSRA WITH LOCAL RESTRICTIONS.
MON-TUE...MAINLY VFR.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ057-059-
063>066.
&&
SYNOPSIS...LA CORTE
NEAR TERM...LA CORTE/STEINBUGL/KREKELER
SHORT TERM...LAMBERT
LONG TERM...LAMBERT/MARTIN
AVIATION...LA CORTE/KOZARHazardous weather outlook, Jun 9, 12:56 PM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1256 PM EDT THU JUN 9 2011 PAZ005-006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056-058-101700- MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL- 1256 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 451 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER ROUND OF SCATTERED STRONG...TO POTENTIALLY SEVERE THUNDERSTORMS WILL COME SATURDAY AFTERNOON AND EVENING AS A COLD FRONT PUSHES EAST FROM THE OHIO VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PAZ004-101700- WARREN- 1256 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER ROUND OF SCATTERED STRONG...TO POTENTIALLY SEVERE THUNDERSTORMS WILL COME SATURDAY AFTERNOON AND EVENING AS A COLD FRONT PUSHES EAST FROM THE OHIO VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PAZ057-059-063>066-101700- DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1256 PM EDT THU JUN 9 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 451 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER ROUND OF SCATTERED STRONG...TO POTENTIALLY SEVERE THUNDERSTORMS WILL COME SATURDAY AFTERNOON AND EVENING AS A COLD FRONT PUSHES EAST FROM THE OHIO VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jun 9, 1:20 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
120 PM EDT THU JUN 9 2011
PAZ006-037-091745-
POTTER PA-TIOGA PA-
120 PM EDT THU JUN 9 2011
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN TIOGA AND POTTER
COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED THE NORTHERN PORTIONS OF
POTTER AND TIOGA COUNTIES AT 120 PM EDT. THE STRONG THUNDERSTORMS
WERE GENERALLY MOVING EAST AT 25 MPH. WIND GUSTS TO 50 MPH AND
NICKEL SIZE HAIL ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS. BE
PREPARED TO ACT IF A WARNING IS ISSUED...AS THESE STORMS ARE
STRENGTHENING RAPIDLY.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
STATE ROAD 449.
LAT...LON 4199 7692 4156 7761 4167 7815 4201 7814
4201 7718 4200 7693
FORECASTER: DANGELOLocal storm report, Jun 9, 2:31 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
231 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 9 NW WELLSBORO 41.84N 77.43W
06/09/2011 E1.00 INCH TIOGA PA EMERGENCY MNGR
&&
EVENT NUMBER CTP1100233
TYBURSKISpecial weather statement, Jun 9, 2:42 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
242 PM EDT THU JUN 9 2011
PAZ012-017-018-024-025-091945-
BLAIR PA-CAMBRIA PA-CLEARFIELD PA-NORTHERN CENTRE PA-
NORTHERN CLINTON PA-
242 PM EDT THU JUN 9 2011
...STRONG THUNDERSTORMS WILL AFFECT CAMBRIA...CLEARFIELD...
NORTHWESTERN BLAIR...WESTERN CENTRE AND WESTERN CLINTON COUNTIES...
AN AREA OF STRONG THUNDERSTORMS WAS MOVING INTO CLEARFIELD AND
CAMBRIA COUNTIES AT 240 PM EDT. THE STRONG THUNDERSTORMS WERE
GENERALLY MOVING EAST AT 30 MPH.
TORRENTIAL DOWNPOURS...WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE
POSSIBLE WITH THESE STRONG THUNDERSTORMS.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 98 AND 135.
LAT...LON 4051 7891 4072 7881 4105 7881 4121 7876
4121 7794 4032 7859 4033 7862 4028 7865
4026 7865 4029 7905
FORECASTER: LA CORTESpecial weather statement, Jun 9, 3:15 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
315 PM EDT THU JUN 9 2011
PAZ006-012-037-041-042-091945-
NORTHERN CLINTON PA-NORTHERN LYCOMING PA-POTTER PA-SULLIVAN PA-
TIOGA PA-
315 PM EDT THU JUN 9 2011
...STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT NORTHERN
CLINTON...NORTHERN LYCOMING...NORTHWESTERN SULLIVAN...SOUTHEASTERN
POTTER AND SOUTHERN TIOGA COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CLINTON...
LYCOMING...POTTER...SULLIVAN AND TIOGA COUNTIES AT 308 PM EDT. THE
STRONG THUNDERSTORMS WERE GENERALLY MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STRONG THUNDERSTORMS. VERY HEAVY RAIN WILL FALL FROM THESE STRONG
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
STATE ROAD 14.
LAT...LON 4161 7687 4159 7677 4146 7672 4133 7778
4175 7766 4177 7689
FORECASTER: DANGELOLocal storm report, Jun 9, 3:47 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
347 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL CHICKAREE 40.45N 78.88W
06/09/2011 E1.00 INCH CAMBRIA PA PUBLIC
QUARTER-SIZED HAIL REPORTED ALONG WITH WIND GUSTS TO
NEAR 50 MPH.
&&
EVENT NUMBER CTP1100234
EVANEGOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 12:47 AM EDT | Heat Advisory | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, York | 18 hr |
| Jun 9, 5:47 AM EDT | Special Weather Statement | CTP | Warren | 88 min |
| Jun 9, 6:38 AM EDT | Special Weather Statement | CTP | Warren | 52 min |
| Jun 9, 1:20 PM EDT | Special Weather Statement | CTP | Potter | 25 min |
| Jun 9, 1:47 PM EDT | Severe Thunderstorm Warning | CTP | Potter, Tioga | 88 min |
| Jun 9, 2:42 PM EDT | Special Weather Statement | CTP | Cambria, Clearfield | 63 min |
| Jun 9, 2:55 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Clearfield | 2 hr |
| Jun 9, 2:59 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Clearfield | 61 min |
| Jun 9, 3:15 PM EDT | Special Weather Statement | CTP | Tioga | 30 min |
| Jun 9, 4:12 PM EDT | Special Weather Statement | CTP | Blair | 33 min |
| Jun 9, 4:19 PM EDT | Special Weather Statement | CTP | Columbia, Montour | 41 min |
| Jun 9, 4:41 PM EDT | Special Weather Statement | CTP | Cumberland | 34 min |
| Jun 9, 4:44 PM EDT | Special Weather Statement | CTP | Lycoming | 31 min |
| Jun 9, 4:45 PM EDT | Special Weather Statement | CTP | Bedford, Somerset | 30 min |
| Jun 9, 4:59 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Union | 46 min |
| Jun 9, 5:06 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, York | 54 min |
| Jun 9, 5:09 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Northumberland, Perry, Schuylkill, Snyder | 66 min |
| Jun 9, 5:16 PM EDT | Special Weather Statement | CTP | Franklin | 29 min |
| Jun 9, 5:18 PM EDT | Special Weather Statement | CTP | Perry | 27 min |
| Jun 9, 5:38 PM EDT | Special Weather Statement | CTP | Dauphin | 37 min |
| Jun 9, 5:40 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Perry, York | 65 min |
| Jun 9, 5:41 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Schuylkill, Sullivan | 64 min |
| Jun 9, 5:53 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Dauphin, Franklin, Lancaster, Lebanon, York | 112 min |
| Jun 9, 5:53 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 37 min |
| Jun 9, 6:15 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 45 min |
| Jun 9, 6:32 PM EDT | Special Weather Statement | CTP | Somerset | 28 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.